Log in
Breast Cancer Haven
2,434 members1,324 posts

Starting Radiotherapy

Iv got my ct scan on Friday and then I start my radiotherapy week commencing 16th May.I have got 15 sessions of that and also start Tamoxifen on 1st day of radiotherapy feeling bit nervous now it's getting closer 

14 Replies
oldestnewest

Just think, the sooner you start the sooner it's finished, assuming that's the end if your treatment, apart from the tamaxofen, you can then get on with the rest of your life, when I had my radio 2 yrs ago I tried to think of things I'd be doing when it's finished, I wish you well xxxx

1 like
Reply

Thank you Jennymary x

Reply

Give yourself some nice treats in the meantime 😊  Pamper yourself afterwards 😊xB

1 like
Reply

Thanks wobblybee xx

Reply

Hi Batey I was really surprised by the radio. You don't feel, see or really hear anything and the treatments are really short ranging between 10 and 45 seconds. I cried during my first one and again during the last one but the team of radiographers were so lovely they cried with me on the last day. Rest as much as you can, you will get very fatigued especially in the last week and accept all offers of help. Drink plenty of fluids ( I got very dehydrated) and moisturise a couple of times a day with a good Aqueous cream I used Superdrugs own and kept it in the fridge so it cooled my skin. I used to wear one of those vest tees with spaghetti straps so that once I was on the table with my arms out of it they could just pull it down rather than putting a gown on and it saved a lot of time. I wish you well, you will be ok I'm sure. Keep us posted with your progress xx

3 likes
Reply

Thanks Mell thats helped alot xx

1 like
Reply

Radio really isn't that bad. I had 15 and then 5 boosters. Getting you in the right position on the table takes longer than the actually zapping. Keep your skin moisturised. I use Diprobase. Maybe I was lucky but I didn't have any tiredness or aches. Good luck Hun ☺️

2 likes
Reply

S

Reply

Thanks chrischambers 

Reply

hi I started tamoxifen 5/4/2016 the same day as my radiotherapy. I have not had bad side effect of the tamoxifen just get really cold and mood can alternate which is probably the worst. I will finish my radiotherapy tomorrow after 10 daily treatments and 5 boost treatments. felt really tired and a bit sore used aveeno cream and also go gel and pads from the nurses that helped greatly. good luck and hope you keep well and positive

2 likes
Reply

Thanks Megan I don't know if iv got to have any boost treatments I will find out tomorrow.Hope you keep well 

Reply

good luck for tomorrow thinking of you xx

1 like
Reply

Thanks Megan iv had my ct scan this morning and start my radiotherapy on the 19th of may xx

Reply

I also had 15 sessions of radiotherapy, and finished a couple of weeks ago.  I haven't had any fatigue at all so far. 

2 likes
Reply

You may also like...